Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 13, 2008, 2:24 PM MST. It took effect at Jan 14, 2008, 3:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2008, 2:24 PM MST (21:24 UTC)
- In effect from
- Jan 14, 2008, 3:00 PM MST
- Expired
- Jan 14, 2008, 5:08 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 132124 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 224 PM MST SUN JAN 13 2008 MTZ009-010-048-140500- /O.UPG.KTFX.HW.A.0001.080114T1800Z-080115T1500Z/ /O.NEW.KTFX.HW.W.0004.080114T2200Z-080115T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 224 PM MST SUN JAN 13 2008 ...HIGH WIND WARNING IN EFFECT FROM 3 PM MONDAY TO 11 AM MST TUESDAY FOR THE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA... ...HIGH WIND WATCH NO LONGER IN EFFECT FOR THE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 11 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 65 MPH...ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED EARLY TUESDAY MORNING...AS A COLD FRONT CROSSES THE REGION...WHEN ISOLATED GUSTS TO NEAR 75 MPH ARE POSSIBLE. SOME LIGHT SNOW WILL ALSO OCCUR ACROSS THE WATCH AREA LATE MONDAY NIGHT AND TUESDAY MORNING...CAUSING REDUCED VISIBILITIES IN BLOWING AND DRIFTING SNOW. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ MTZ047-051-140500- /O.EXB.KTFX.HW.A.0001.080115T0600Z-080115T2200Z/ BLAINE-FERGUS- INCLUDING THE CITIES OF...CHINOOK...LEWISTOWN 224 PM MST SUN JAN 13 2008 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON FOR THE LEWISTOWN AND HARLEM AREAS... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON FOR THE LEWISTOWN AND HARLEM AREAS. SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 60 MPH...WILL BE POSSIBLE ACROSS THE WATCH AREA FROM LATE MONDAY NIGHT THROUGH TUESDAY. THE STRONGEST WINDS ARE EXPECTED TUESDAY MORNING...AS A COLD FRONT MOVES THROUGH THE REGION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WINDS. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ MTZ011>014-044>046-049-050-140500- /O.EXT.KTFX.HW.A.0001.080115T0600Z-080115T1800Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... HELENA...LINCOLN...SHELBY...CHESTER...CONRAD...FAIRFIELD... STANFORD 224 PM MST SUN JAN 13 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR MUCH OF THE PLAINS OF NORTH CENTRAL MONTANA... THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR MUCH OF THE PLAINS OF NORTH CENTRAL MONTANA. SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 60 MPH...WILL BE POSSIBLE ACROSS THE WATCH AREA FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED EARLY TUESDAY MORNING...AS A COLD FRONT MOVES THROUGH THE REGION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WINDS. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
2 follow-up statements
000 WWUS75 KTFX 140310 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 810 PM MST SUN JAN 13 2008 MTZ009-010-048-141300- /O.CON.KTFX.HW.W.0004.080114T2200Z-080115T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 810 PM MST SUN JAN 13 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM MONDAY TO 11 AM MST TUESDAY FOR THE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA... A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 PM MONDAY TO 11 AM MST TUESDAY. SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 65 MPH...ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED EARLY TUESDAY MORNING...AS A COLD FRONT CROSSES THE REGION...WHEN ISOLATED GUSTS TO NEAR 75 MPH ARE POSSIBLE. SOME LIGHT SNOW WILL ALSO OCCUR ACROSS THE WATCH AREA LATE MONDAY NIGHT AND TUESDAY MORNING...CAUSING REDUCED VISIBILITIES IN BLOWING AND DRIFTING SNOW. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ MTZ011>014-044>046-049-050-141300- /O.CON.KTFX.HW.A.0001.080115T0600Z-080115T1800Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... HELENA...LINCOLN...SHELBY...CHESTER...CONRAD...FAIRFIELD... STANFORD 810 PM MST SUN JAN 13 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR MUCH OF THE PLAINS OF NORTH CENTRAL MONTANA... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 60 MPH...WILL BE POSSIBLE ACROSS THE WATCH AREA FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED EARLY TUESDAY MORNING...AS A COLD FRONT MOVES THROUGH THE REGION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WINDS. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$ MTZ047-051-141300- /O.CON.KTFX.HW.A.0001.080115T0600Z-080115T2200Z/ BLAINE-FERGUS- INCLUDING THE CITIES OF...CHINOOK...LEWISTOWN 810 PM MST SUN JAN 13 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON FOR THE LEWISTOWN AND HARLEM AREAS... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 60 MPH...WILL BE POSSIBLE ACROSS THE WATCH AREA FROM LATE MONDAY NIGHT THROUGH TUESDAY. THE STRONGEST WINDS ARE EXPECTED TUESDAY MORNING...AS A COLD FRONT MOVES THROUGH THE REGION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WINDS. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS75 KTFX 141208 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 508 AM MST MON JAN 14 2008 MTZ009-010-048-141315- /O.CAN.KTFX.HW.W.0004.080114T2200Z-080115T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 508 AM MST MON JAN 14 2008 ...HIGH WIND WARNING IS CANCELLED FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY AND HAS BEEN REPLACED BY A WINTER STORM WARNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY WITH A WINTER STORM WARNING. HIGH WINDS ARE STILL EXPECTED TO OCCUR ACROSS THE REGION FROM LATE THIS MORNING THROUGH TUESDAY MORNING. SNOW IS EXPECTED TO DEVELOP OVERNIGHT...WITH BLOWING AND DRIFTING SNOW. THUS...A WINTER STORM WARNING IS NOW IN EFFECT. $$ MTZ011>014-044>046-049-050-141315- /O.CAN.KTFX.HW.A.0001.080115T0600Z-080115T1800Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... HELENA...LINCOLN...SHELBY...CHESTER...CONRAD...FAIRFIELD... STANFORD 508 AM MST MON JAN 14 2008 ...HIGH WIND WATCH IS CANCELLED FOR PORTIONS OF CENTRAL AND NORTH CENTRAL MONTANA AND HAS BEEN REPLACED BY WINTER STORM WATCHES AND WARNINGS... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE HIGH WIND WATCH FOR PORTIONS OF CENTRAL AND NORTH CENTRAL MONTANA WITH WINTER STORM WATCHES AND WARNINGS. HIGH WINDS ARE STILL EXPECTED TO OCCUR ACROSS THE REGION TODAY THROUGH TUESDAY. SNOW IS EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH TUESDAY...WITH BLOWING AND DRIFTING SNOW. THUS...WINTER STORM WATCHES AND WARNINGS ARE NOW IN EFFECT. $$ MTZ047-051-141315- /O.CAN.KTFX.HW.A.0001.080115T0600Z-080115T2200Z/ BLAINE-FERGUS- INCLUDING THE CITIES OF...CHINOOK...LEWISTOWN 508 AM MST MON JAN 14 2008 ...HIGH WIND WATCH IS CANCELLED FOR BLAINE AND FERGUS COUNTIES AND HAS BEEN REPLACED BY A WINTER STORM WATCH... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE HIGH WIND WATCH FOR BLAINE AND FERGUS COUNTIES WITH A WINTER STORM WATCH. HIGH WINDS ARE STILL EXPECTED TO OCCUR ACROSS THE REGION TODAY THROUGH TUESDAY. SNOW IS EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH TUESDAY...WITH BLOWING AND DRIFTING SNOW. THUS...A WINTER STORM WATCH IS NOW IN EFFECT. $$ COHEN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 13, 12:38 PM MST, 1 hour 46 minutes earlier.
Area forecast discussion, Jan 13, 12:38 PM MST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1238 PM MST SUN JAN 13 2008 UPDATED AVIATION SECTION .UPDATE... SOME MINOR CHANGES TO THE CURRENT FORECAST FOR TODAY. WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING OVER THE REGION...MOSTLY CLEAR SKIES HAVE DEVELOPED OVER NORTH CENTRAL MONTANA...WHILE DECREASING CLOUDINESS IS EXPECTED OVER SOUTHWEST MONTANA. PRECIP HAS PRETTY MUCH COME TO AN END OVER THE REGION...EXPECT FOR AN ISOLATED INSTABILITY SNOW SHOWER POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND IN THE WEST YELLOWSTONE AREA. THUS POPS HAVE BEEN REDUCED ELSEWHERE. TEMPERATURES WERE RAISED A TOUCH WITH AMPLE SUNSHINE EXPECTED...AND MODIFIED 12Z GTF SOUNDING SHOWING TEMPERATURES NEAR 48 DEGREES AT LOWER ELEVATIONS. LOOKING AHEAD...A FAIRLY QUIET DAY EXPECTED ON MONDAY BEFORE A MAJOR CHANGE IN THE WEATHER PATTERN OCCURS LATE MONDAY NIGHT INTO TUESDAY MORNING. HIGH WIND WATCH CURRENTLY OUT FOR MUCH OF NORTH CENTRAL MONTANA LOOKS GOOD...BUT STARTING TIME WILL LIKELY BE DELAYED A BIT OVER THE PLAINS...AND IT MAY BE EXTENDED A BIT LONGER INTO TUESDAY. WILL LOOK AT DETAILS CLOSER THIS MORNING AND MAKE THESE MODIFICATIONS IN THE AFTERNOON PACKAGE. ALSO...REMOVED BLOWING SNOW OVER THE PLAINS FOR TUESDAY...AS NOT MUCH SNOW IS EXPECTED...GENERALLY ONLY AROUND AN INCH OVER THE PLAINS. HOWEVER...EXPECT FALLING TEMPERATURES DURING THE DAY ACROSS THE REGION ON TUESDAY. THEN THE POTENTIAL FOR EXTREMELY COLD ARRIVES ON OR JUST AFTER SUNDAY JANUARY 20TH. BRUSDA && .AVIATION... UPDATED 1930Z. VFR CONDITIONS AT ALL TAF SITES. UPPER LEVEL TROUGH HAS MOVED EAST WITH CLEARING AT MOST TAF SITES. STILL OVC060 AT BZN AND SOME SCT CU AROUND THE HLN AIRPORT. MODELS SHOW LINGERING LOW LEVEL MOISTURE AROUND THOSE SITES THROUGH THE TAF PERIOD...BUT SHOULD SEE DECREASING TREND. SOME GUSTY WINDS SUGGESTED BY RUC AND THAT SEEMS TO BE MATERIALIZING...WITH GUSTS 22 TO 35 MPH NOW BEING OBSERVED AT HLN...CTB...GTF AND LWT. REILLY && .PREV DISCUSSION... (ISSUED 440 AM MST SUN JAN 13 2008) PROGRESSIVE NORTHWESTERLY FLOW ALOFT WILL CONTINUE TO REMAIN IN PLACE THROUGH EARLY NEXT WEEK. FOR THIS MORNING...A MID LEVEL SHORTWAVE TROUGH WILL CONTINUE TO PROVIDE SUPPORT FOR SCATTERED SNOW SHOWERS OVER THE MOUNTAINS...WITH ISOLATED SNOW SHOWERS ELSEWHERE DUE TO SLIGHT NORTHERLY COMPONENT TO LOW LEVEL FLOW. SNOW SHOWERS WILL TAPER OFF DURING THE DAY...AS DEEP MOISTURE IS PULLED AWAY FROM THE REGION...AND A POSITIVELY TILTED UPPER LEVEL RIDGE BUILDS INTO THE REGION. SKIES WILL PARTIALLY CLEAR OUT FROM WEST TO EAST THROUGH TODAY...AS SURFACE WINDS BACK TO MORE OF A SOUTHWESTERLY DIRECTION. TODAY WILL AGAIN FEATURE TEMPERATURES ABOVE SEASONAL AVERAGES ACROSS MUCH OF THE FORECAST AREA...DUE TO THE LARGE SCALE RIDGING AND DOWNSLOPE LOW LEVEL FLOW. THIS RIDGE WILL GENERALLY KEEP TEMPERATURES ABOVE SEASONAL AVERAGES WITH PARTLY CLOUDY SKIES THROUGH MONDAY. BIG CHANGES TO THE WEATHER WILL OCCUR EARLY IN THE WEEK...AS A VIGOROUS SHORTWAVE TROUGH DIVES SOUTHEASTWARD OUT OF ALBERTA AND BRITISH COLUMBIA. THIS TROUGH WILL DRAG A COLD FRONT ACROSS THE REGION TUESDAY MORNING. MODELS ARE IN DISAGREEMENT WITH REGARD TO THE TIMING OF THIS TROUGH AND ASSOCIATED COLD FRONT. GFS/UKMET/ECMWF ARE MORE PROGRESSIVE IN BRINGING THE FRONT AND STRONG WINDS THROUGH THE REGION BY TUESDAY MORNING...WHILE THE WRF TAKES THESE FEATURES THROUGH THE REGION LATER ON TUESDAY. I FOLLOWED THE GFS/UKMET/ECMWF SOLUTIONS FOR STRONG WIND AND FRONTAL PASSAGE TIMING...AS POST FRONTAL SURFACE PRESSURE RISES OF AROUND 15 MB IN 6 HOURS WILL CERTAINLY AID IN ACCELERATING THE COLD FRONT EASTWARD ACROSS THE FORECAST AREA. FLOW AT 700 MB IS FORECAST TO INCREASE SUBSTANTIALLY TO BETWEEN 70 AND 85 KTS FROM LATE MONDAY MORNING THROUGH TUESDAY MORNING...AS A LOW/MID-LEVEL JET STREAK APPROACHES THE REGION FROM THE NORTHWEST. WINDS AT 850 MB ACROSS PORTIONS OF NORTH CENTRAL MONTANA ARE ALSO FORECAST TO EXCEED 40 KTS BY EARLY TUESDAY MORNING. THESE FACTORS...COMBINED WITH A STRONG SURFACE PRESSURE RISE/FALL COUPLET ASSOCIATED WITH THE SURFACE FRONT...WILL LEAD TO A HIGH WIND THREAT ACROSS A LARGE PART OF CENTRAL AND NORTH CENTRAL MONTANA FROM MONDAY MORNING THROUGH TUESDAY MORNING. ACCORDINGLY...THE HIGH WIND WATCH HAS BEEN EXPANDED SOUTHWARDS AND EASTWARDS. THE SHORTWAVE TROUGH WILL DRAG A COLD FRONT ACROSS THE FORECAST AREA EARLY TUESDAY MORNING. COLD AIR ADVECTION WILL RESULT IN MUCH COLDER TEMPS ON TUESDAY THAN PREVIOUS DAYS. ALSO...LIFT FROM CYCLONIC JET STREAK AT 500 MB WILL BRING SNOW CHANCES TO MUCH OF THE REGION LATE MONDAY NIGHT...LASTING THROUGH TUESDAY. GREATEST CHANCES FOR SNOW WILL BE OVER THE MOUNTAINS...WITH SCATTERED SNOW SHOWERS OVER THE ADJACENT PLAINS. FAST SYSTEM MOTION WILL KEEP SNOW AMOUNTS BELOW ADVISORY CRITERIA...WITH 2 TO 4 INCHES IN THE MOUNTAINS...AND 1 TO 2 INCHES OVER THE PLAINS. COHEN TUESDAY NIGHT THROUGH FRIDAY NIGHT...THE PERIOD STARTS OUT WITH THE UPPER TROF MOVING RAPIDLY AWAY FROM THE AREA. THE SURFACE GRADIENT RELAXES WITH SURFACE WINDS DECREASING BY LATE TUESDAY NIGHT. THE DEPARTURE OF THE UPPER TROF ALONG WITH THE AMPLIFICATION OF AN UPPER RIDGE ALONG THE WEST COAST WILL PLACE THE AREA UNDER A NORTHERLY FLOW ALOFT REGIME FOR THE REMAINDER OF THE PERIOD. INHERENT INSTABILITY ASSOCIATED WITH THIS FLOW PATTERN WILL RESULT IN SCATTERED SNOW SHOWERS AT TIMES WITH THE PLAINS EXPECTING LITTLE IN THE WAY OF SIGNIFICANT ACCUMULATIONS. NORTH FACING MOUNTAIN EXPOSURES WILL RECEIVE THE BULK OF THE SNOWFALL. WITH THE PASSAGE OF THE SURFACE COLD FRONT ACROSS THE AREA EARLY IN THE PERIOD...TEMPERATURES WILL CONTINUE BELOW SEASONAL AVERAGES. SATURDAY THROUGH SUNDAY...MODEL DIFFERENCES DETRACT SOMEWHAT FROM FORECAST CONFIDENCE. HOWEVER...OVERALL GIST IS SIMILAR...WITH THE NEXT SHOT OF ARCTIC AIR PLUNGING SOUTH ACROSS THE FORECAST AREA DURING THIS PERIOD. DUE TO UNCERTAINTY AT THIS POINT I ONLY WENT WITH CHANCE POPS OF SNOW SPREADING ACROSS THE AREA...BUT THE POTENTIAL IS THERE FOR MORE WIDESPREAD SNOW. THIS SYSTEM COULD USHER IN THE COLDEST WEATHER OF THE SEASON FOR MANY AREAS. VERY COLD TEMPERATURES COMBINED WITH GUSTY NORTHERLY SURFACE WINDS BEHIND THE FRONT IS EXPECTED TO PRODUCE BITTER COLD WIND CHILLS. EK && .PRELIMINARY POINT TEMPS/POPS... GTF 48 27 50 26 / 0 0 0 10 CTB 47 25 49 23 / 0 0 0 20 HLN 47 26 46 23 / 0 10 0 10 BZN 48 20 46 19 / 0 10 0 10 WEY 29 7 28 6 / 20 10 10 20 DLN 41 17 40 15 / 10 0 10 20 HVR 48 18 48 19 / 0 0 0 10 LWT 46 27 50 24 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... ...HIGH WIND WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR PORTIONS OF NORTH CENTRAL MONTANA... && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 13, 5:00 AM MST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 500 AM MST SUN JAN 13 2008 MTZ009>014-044>046-048>050-141200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN- 500 AM MST SUN JAN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WEATHER DISTURBANCE AND ASSOCIATED COLD FRONT WILL BRING HIGH WINDS TO THE ROCKY MOUNTAIN FRONT AND PORTIONS OF CENTRAL AND NORTH CENTRAL MONTANA FROM MONDAY MORNING THROUGH TUESDAY MORNING...WHEN A HIGH WIND WATCH IS IN EFFECT. SCATTERED SNOW SHOWERS WILL ALSO OCCUR FROM LATE MONDAY NIGHT THROUGH TUESDAY...CAUSING REDUCED VISIBILITIES IN BLOWING AND DRIFTING SNOW. THE FRONT WILL ALSO USHER IN A COLDER AIRMASS...WHICH MAY CAUSE WIND CHILL READINGS TO FALL BELOW ZERO AT TIMES FROM TUESDAY THROUGH FRIDAY. NEXT WEEKEND...AN ARCTIC FRONT WILL APPROACH MONTANA...POTENTIALLY BRINGING THE COLDEST TEMPERATURES OF THE SEASON SO FAR TO THE REGION. DANGEROUSLY COLD WIND CHILLS...ALONG WITH AREAS OF SNOW... MAY ALSO OCCUR IN ASSOCIATION WITH THE FRONT NEXT WEEKEND. CONTINUE TO MONITOR THE LATEST FORECASTS ON THIS POTENTIALLY SIGNIFICANT WEATHER CHANGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-047-051>055-141200- BEAVERHEAD-MADISON-BLAINE-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 500 AM MST SUN JAN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY NIGHT AND TUESDAY...A WEATHER DISTURBANCE AND ASSOCIATED COLD FRONT WILL AFFECT THE REGION. THE FRONT WILL BRING SCATTERED SNOW SHOWERS AND A COLDER AIRMASS TO THE AREA...WHICH MAY CAUSE WIND CHILL READINGS TO FALL BELOW ZERO AT TIMES TUESDAY THROUGH FRIDAY. NEXT WEEKEND...AN ARCTIC FRONT WILL APPROACH MONTANA...POTENTIALLY BRINGING THE COLDEST TEMPERATURES OF THE SEASON SO FAR TO THE REGION. DANGEROUSLY COLD WIND CHILLS...ALONG WITH AREAS OF SNOW... MAY ALSO OCCUR IN ASSOCIATION WITH THE FRONT NEXT WEEKEND. CONTINUE TO MONITOR THE LATEST FORECASTS ON THIS POTENTIALLY SIGNIFICANT WEATHER CHANGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. COHEN
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.